3 Overdoses in Northfield Area Blamed On Fake “Oxy”
In a news release from the Northfield Police Department, the public is being warned of a potentially dangerous drug that has made it's way into the community, and is believed to be the cause of three overdoses in the past four days. Northfield Police say the drug "Oxy" is believed to be responsible for the overdoses.
"Oxy" is a small, round, blue pill with "K 9" stamped onto it. "oxy" is the common nickname for Oxycontin or Oxycodone, or Percocet, which are opiod based pain medications. Police suspect that these pills have been manufactured to look like real Oxycodone 30mg pills, but it is unknown what they are actually made up of.
On Friday February 23rd Northfield Police, EMS, and NAFRS responded to a report of two unresponsive adults. EMS administered multiple doses of Narcan/Naloxone to both victims and then transported them to the hospital where they recovered. On Sunday February 25th, Emergency Responders responded to a report of an unresponsive male. Again Emergency Responders administered Narcan/Naloxone and transported the victim to the hospital. While at the hospital the male also recovered. In both cases, according to the press release, a greater amount of Naloxone was needed to revive the victims.
It appeared that all three ingested a drug similar to the one described above. If you know of someone in possession of these or similar drugs you are asked to do the following:
- Do not consume the drug, or allow someone else to consume the drug
- Consider bringing the pills to local law enforcement for testing.
- If you find someone who potentially has overdosed call 911 immeadiately and stay on the scene until Emergency Responders arrive.
- If you have any information about this drug you are asked to call 507-645-4477